Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 69, NWS Corpus Christi, TX

May 21, 2015Kleberg County, Texas

NWS Corpus Christi, TX issued this flash flood warning at May 21, 2015, 6:58 PM CDT for Kleberg County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 21, 2015, 6:58 PM CDT (23:58 UTC)
Expired
May 21, 2015, 10:00 PM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

County Kleberg County, TX

The radar

The Corpus Christi radar (KCRP), 45 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 12.0 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2015-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2975 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2015-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2975 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
607 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

400 
WGUS54 KCRP 212358
FFWCRP
TXC273-220300-
/O.NEW.KCRP.FF.W.0069.150521T2358Z-150522T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
658 PM CDT THU MAY 21 2015

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL KLEBERG COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 1000 PM CDT
    
* AT 657 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAIN ACROSS EASTERN KLEBERG COUNTY. UP TO TWO INCHES OF RAIN 
  HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MALAQUITE BEACH...RIVIERA AND LOYOLA BEACH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 2744 9774 2755 9755 2754 9728 2740 9734
      2753 9725 2728 9735 2728 9736 2739 9734
      2741 9737 2728 9738 2727 9751 2745 9747
      2746 9754 2741 9748 2729 9761 2743 9774
      2730 9766 2725 9784 2726 9784

$$

GW
1 follow-up statement
666 
WGUS74 KCRP 220114
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
814 PM CDT THU MAY 21 2015

TXC273-220123-
/O.CAN.KCRP.FF.W.0069.000000T0000Z-150522T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KLEBERG TX-
814 PM CDT THU MAY 21 2015

...THE FLASH FLOOD WARNING FOR CENTRAL KLEBERG COUNTY IS CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLASH FLOODING IS NO LONGER EXPECTED 
TO POSE A THREAT. SOME ROADS STILL MAY BE WATER-COVERED. 

LAT...LON 2744 9774 2755 9755 2754 9728 2740 9734
      2753 9725 2728 9735 2728 9736 2739 9734
      2741 9737 2728 9738 2727 9751 2745 9747
      2746 9754 2741 9748 2729 9761 2743 9774
      2730 9766 2725 9784 2726 9784

$$

GW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 21, 6:37 PM CDT, 21 minutes earlier.

Area forecast discussion, May 21, 6:37 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
637 PM CDT THU MAY 21 2015

.DISCUSSION...SEE AVIATION DISCUSSION BELOW FOR THE 00Z TAFS.

&&

.AVIATION...A LINE OF CONVECTION CURRENTLY LOCATED FROM S OF
KINGSVILLE NORTHEASTWARD ALONG THE COAST TOWARD ROCKPORT...IS
EXPECTED TO DIMINISH THROUGH 01Z. LRD...ALI...CRP AND VCT TAF
SITES ARE EXPECTED TO REMAIN IN A LULL THROUGH THE EVENING.
OVERNIGHT...ADDITIONAL CONVECTION IS EXPECTED TO REDVLP ACROSS THE
COASTAL BEND DUE TO A STALLED FRONTAL BDRY...WHILE CONVECTION IN
MEXICO ALSO MOVES EAST ACROSS THE RIO GRANDE IN RESPONSE TO
ANOTHER SHORT WAVE. HAVE KEPT THE PROB30 GROUPS FOR THE MORNING
HOURS THEN VCTS FOR THE AFTERNOON FOR NOW. GENERALLY VFR CIGS
EXPECTED THIS EVENING THEN LOWERING TO IFR/MVFR LEVELS OVERNIGHT
INTO FRI MORNING. LIGHT PATCHY FOG IS ALSO EXPECTED TO DVLP
LEADING TO MVFR VSBYS OVERNIGHT INTO FRI MORNING. IN AND AROUND
STORMS...CONDITIONS WILL LIKELY BE IFR.

&&

.PREV DISCUSSION... /ISSUED 359 PM CDT THU MAY 21 2015/

SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...ECMWF WAS THE ONLY
MODEL SUITE TO PROPERLY HANDLE THIS MORNING/S MCS DOWN THE RIO
GRANDE. EVEN TODAY/S 12Z GFS AND ASSOCIATED HI RESOLUTION MODEL
SUITES DID NOT PICK UP ON THIS MORNING/S EVENT. IN TURN THIS LEADS
TO LOWER FORECAST CONFIDENCE FOR THE SHORT TERM FORECAST PACKAGE.
AS OF WRITING...A COLD FRONT WAS LOCATED FROM NEAR PORT LAVACA TO
NEAR MATHIS TO SOUTH OF HEBBRONVILLE. CONVECTION ALONG THE FRONT
IS EXPECTED TO DIMINISH THIS EVENING AS DIURNALLY DRIVEN
INSTABILITY WANES. BRUSH COUNTRY REMAINS WORKED OVER FROM THIS
MORNING/S CONVECTION AND THUS AM NOT ANTICIPATING MUCH IN THE WAY
OF PRECIP THERE THIS EVENING. BIGGEST UNCERTAINTY OVERNIGHT IS
WHETHER OR NOT ADDITIONAL CONVECTION MOVES IN FROM OLD MX
OVERNIGHT. ECMWF AND GFS DIFFER SIGNIFICANTLY ON HANDLING OF H5
S/W TROUGHS PUSHING THROUGH. 12Z ECMWF ADVECTS A S/W TROUGH
THROUGH OVERNIGHT AND KEEPS MOST OF THE AREA DRY THROUGH THE NIGHT
WITH CONVECTION WEAKENING BEFORE REACHING THE CWA /ASIDE FROM
EARLY EVENING CONVECTION ACROSS THE EAST/. THE GFS ON THE
OTHERHAND BRINGS A MUCH MORE POTENT S/W TROUGH THROUGH OVERNIGHT
AND INITIATES DEEP CONVECTION ACROSS COAHUILA MX AND INTO THE
BRUSH COUNTRY TOWARDS SUNRISE. OVERALL...HAVE UNDERCUT MET/MAV
GUIDANCE FOR THE OVERNIGHT HOURS AND HAVE 30/40 POPS FROM EAST TO
WEST. OTHER THAN PRECIP POSSIBLY MOVING IN FROM THE WEST LATE IN
THE NIGHT...ADDITIONAL CONVECTION MAY DEVELOP ACROSS THE EAST
ALONG THE FRONT AFTER MIDNIGHT. FRONT IS PROG TO GRADUALLY SHIFT
BACK NORTH ON FRIDAY RESULTING IN AN UNSTABLE AIRMASS ACROSS THE
REGION. ASSUMING THAT THERE IS NOT ANOTHER MCS TRAVERSING THE AREA
IN THE MORNING...DIURNALLY DRIVEN CONVECTION SHOULD DEVELOP DURING
THE DAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY
CONVECTION THAT DEVELOPS THROUGH THE PERIOD. SLIGHTLY COOLER TEMPS
TONIGHT GIVEN LIGHT NORTHERLY WINDS BEHIND THE FRONT WITH CLOUD
COVER/RAIN IMPACTING MAX TEMPS ON FRI.

LONG TERM...UNSETTLED WEATHER WILL CONTINUE INTO THE LONG TERM
PART OF THE FORECAST. UPPER LEVEL RIDGE AXIS WILL SLOWLY MOVE OFF
TO THE EAST AS STRONG UPPER TROUGH DIGS OVER THE WESTERN CONUS
INTO FOUR CORNERS REGION. PERIOD WILL BEGIN WITH PLENTY OF
MOISTURE ACROSS SOUTH TEXAS WITH PWAT VALUES AROUND 1.7 TO 1.8
INCHES. EMBEDDED DISTURBANCE IN SW FLOW ALOFT WILL MOVE ACROSS THE
AREA ON SATURDAY WITH 30 POPS IN THE MORNING THEN SLIGHTLY
INCREASING TO ACROSS THE NW IN THE AFTERNOON. MODELS CONTINUE TO
HINT AT ANOTHER MCS TO OUR NW IN SATURDAY NIGHT INTO SUNDAY
MORNING. FOCUS AGAIN WOULD SHIFT TO THE WESTERN PARTS ON THE
REGION INTO THE RIO GRANDE PLAINS WITH THIS ACTIVITY. DEEP LEVEL
TROUGH WILL SLOWLY APPROACH SUNDAY WITH INCREASING DIFLUENCE ALOFT
AND LARGE SCALE LIFT. POTENTIAL EXISTS FOR ANOTHER ROUND OF HEAVY
RAINFALL AND POSSIBLY SOME STRONG CONVECTION DURING THIS TIME.
THREAT WILL CONTINUE INTO MONDAY...MOST LIKELY ACROSS THE EASTERN
PART OF THE FORECAST AREA. SEVERAL INCHES OF RAINFALL WILL BE
LIKELY THIS WEEKEND INTO EARLY NEXT WEEK...AND A FLASH FLOOD WATCH
MAY BECOME NECESSARY FOR PARTS OR ALL OF SOUTH TEXAS. MAIN TROUGH
AXIS WILL SLOWLY MOVE EAST OF THE REGION BY TUESDAY...BUT
LINGERING MOISTURE AND INSTABILITY WILL RESULT IN AT LEAST
ISOLATED TO SCATTERED CONVECTION. TEMPERATURES THROUGH THE
EXTENDED WILL BE HIGHLY DEPENDENT ON RAINFALL AND CLOUD
COVER...BUT WILL GENERALLY BE IN THE 80S.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    73  84  74  85  77  /  30  40  20  30  40
VICTORIA          70  84  73  84  75  /  30  40  10  40  40
LAREDO            72  88  74  89  74  /  40  30  20  30  60
ALICE             71  85  73  88  77  /  30  40  20  40  50
ROCKPORT          74  85  76  85  78  /  30  40  20  30  40
COTULLA           70  87  73  86  73  /  40  40  20  50  60
KINGSVILLE        72  86  74  87  77  /  30  40  10  30  40
NAVY CORPUS       75  84  76  84  78  /  30  40  20  30  40

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TE/81...AVIATION
Hazardous weather outlook, May 21, 5:56 AM CDT, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
556 AM CDT THU MAY 21 2015

GMZ230-235-250-255-270-275-TXZ229>234-239>247-221100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
556 AM CDT THU MAY 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED TODAY
OVER SOUTH TEXAS. LOCALLY HEAVY RAINFALL POSSIBLE. A FLASH FLOOD
WATCH IS IN EFFECT FOR THE RIO GRANDE PLAINS TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED STORMS ARE POSSIBLE FRIDAY AND SATURDAY WITH A
BETTER CHANCE FOR STORMS SATURDAY NIGHT THROUGH SUNDAY NIGHT. SOME
STORMS MAY BECOME STRONG TO POSSIBLY SEVERE. LOCALLY HEAVY RAINFALL
WILL BE ALSO BE POSSIBLE SATURDAY NIGHT AND SUNDAY. ANY HEAVY
RAINFALL COULD LEAD TO FLASH FLOODING OVER THE REGION DUE TO
SATURATED GROUND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

87/85

In the hours before

Local storm report, May 21, 5:12 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
512 PM CDT THU MAY 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     FLASH FLOOD      5 NW CORPUS CHRISTI     27.80N 97.47W
05/21/2015                   NUECES             TX   LAW ENFORCEMENT

            I-37 AT NAVIGATION CLOSED DUE TO FLOODED ROAD

&&

JV
Local storm report, May 21, 5:16 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
516 PM CDT THU MAY 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 PM     FLASH FLOOD      CORPUS CHRISTI          27.75N 97.42W
05/21/2015                   NUECES             TX   LAW ENFORCEMENT

            I-37 ACCESS AT BROWNLEE...NPID AT LEOPARD...STAPLES AT
            FURMAN...STAPLES AT COLEMAN...LEOPARD AT
            CROSSTOWN...STAPLES AT BLUCHER...LIPAN AT MEXICO...AGNES
            FROM MCBRIDE TO SPID...NAVIGATION AT LEOPARD ALL CLOSED
            DUE TO FLOODING.

&&

JV
Local storm report, May 21, 5:19 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
519 PM CDT THU MAY 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 PM     HEAVY RAIN       CORPUS CHRISTI INTERNAT 27.78N 97.50W
05/21/2015  M4.51 INCH       NUECES             TX   ASOS

            4.51 INCHES OF RAIN MEASURED IN THE LAST HOUR

&&

JV
Local storm report, May 21, 5:31 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
531 PM CDT THU MAY 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     FLASH FLOOD      1 NE PORTLAND           27.89N 97.31W
05/21/2015                   SAN PATRICIO       TX   NWS EMPLOYEE

            WATER OVER SIDEWALKS AT THE NORTH END OF PORTLAND

&&

JV
Local storm report, May 21, 5:33 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
533 PM CDT THU MAY 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     FLASH FLOOD      GREGORY                 27.92N 97.29W
05/21/2015                   SAN PATRICIO       TX   NWS EMPLOYEE

            HIGHWAY 35 SERVICE ROAD IN GREGORY IS FLOODED WITH
            STALLED CARS.

&&

JV
Local storm report, May 21, 5:37 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
537 PM CDT THU MAY 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     FLASH FLOOD      PORTLAND                27.88N 97.32W
05/21/2015                   SAN PATRICIO       TX   LAW ENFORCEMENT

            US181 FRONTAGE ROAD FLOODED FROM GREGORY TO BUDDY GANEM

&&

JV

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 4:10 AM CDTFlash Flood WatchCRPDuval, La Salle, Live Oak, McMullen, Webb8 hr
May 21, 4:56 AM CDTSpecial Weather StatementCRPLa Salle49 min
May 21, 5:53 AM CDTAreal Flood AdvisoryCRPLa Salle, Webb2 hr
May 21, 6:16 AM CDTSpecial Weather StatementCRPWebb44 min
May 21, 7:19 AM CDTSpecial Weather StatementCRPZapata26 min
May 21, 7:31 AM CDTSevere Thunderstorm WarningCRPWebb29 min
May 21, 7:49 AM CDTAreal Flood AdvisoryCRPWebb56 min
May 21, 7:53 AM CDTAreal Flood AdvisoryCRPWebb67 min
May 21, 8:23 AM CDTAreal Flood AdvisoryCRPWebb112 min
May 21, 8:51 AM CDTAreal Flood AdvisoryCRPDuval114 min
May 21, 12:33 PM CDTAreal Flood AdvisoryCRPGoliad, Victoria57 min
May 21, 1:07 PM CDTTornado WarningCRPGoliad23 min
May 21, 1:37 PM CDTTornado WarningCRPGoliad, Victoria23 min
May 21, 1:39 PM CDTAreal Flood AdvisoryCRPGoliad, Refugio, Victoria2 hr
May 21, 2:01 PM CDTFlash Flood WarningCRPGoliad, Refugio, Victoria3 hr
May 21, 2:39 PM CDTAreal Flood AdvisoryCRPBee, Goliad, Refugio, San Patricio2 hr
May 21, 2:43 PM CDTFlash Flood WarningCRPCalhoun, Victoria3 hr
May 21, 3:19 PM CDTAreal Flood AdvisoryCRPAransas, Bee, Jim Wells, Nueces, Refugio, San Patricio116 min
May 21, 3:26 PM CDTSpecial Weather StatementCRPNueces, Refugio, San Patricio64 min
May 21, 3:30 PM CDTSpecial Marine WarningCRP2 hr
May 21, 4:06 PM CDTFlash Flood WarningCRPNueces4 hr
May 21, 4:14 PM CDTFlash Flood WarningCRPSan Patricio3 hr
May 21, 4:44 PM CDTFlash Flood WarningCRPKleberg4 hr
May 21, 4:50 PM CDTTornado WarningCRPAransas25 min
May 21, 5:01 PM CDTTornado WarningCRPKleberg, Nueces29 min
May 21, 5:12 PM CDTSpecial Marine WarningCRP2 hr
May 21, 5:36 PM CDTRiver Flood WarningCRPNueces63 hr
May 21, 6:00 PM CDTSpecial Marine WarningCRP2 hr

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.